Alert archive / Louisiana / Special Weather Statements in 2015

Special Weather Statement, NWS Lake Charles, LA

April 14, 2015Assumption Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Apr 14, 2015, 8:21 AM CDT for Assumption Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2015, 8:21 AM CDT (13:21 UTC)
Expired
Apr 14, 2015, 8:45 AM CDT
In force
24 min
Issued by
NWS Lake Charles, LA

County Assumption Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3222 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3222 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WWUS84 KLCH 141321
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 AM CDT TUE APR 14 2015
 
LAZ045-053>055-141345-
ST. MARY-LOWER ST. MARTIN-IBERIA-UPPER ST. MARTIN-
821 AM CDT TUE APR 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN IBERIA...NORTH
CENTRAL ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES...

AT 821 AM CDT...A STRONG THUNDERSTORM WAS NEAR CHARENTON...OR 10
MILES NORTH OF FRANKLIN...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BELLE RIVER...BALDWIN...CHARENTON...PIERRE PART AND
CENTERVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2969 9160 2975 9159 2975 9157 2976 9159
      3009 9156 3013 9146 3012 9147 3010 9146
      3010 9139 3006 9136 3006 9127 3001 9123
      3000 9124 3000 9126 2992 9123 2990 9121
      2986 9120 2984 9116
TIME...MOT...LOC 1321Z 235DEG 20KT 2994 9146 
$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 6:13 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 14, 6:13 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 AM CDT TUE APR 14 2015

.AVIATION...RADAR SHOWING SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY OVER ACADIANA EARLY THIS MORNING...BECOMING
ISOLATED FURTHER WEST. WILL BE HOLDING ONTO TEMPO GROUPS AT ALL
TERMINALS FOR THUNDER THIS MORNING AND INTO THE AFTERNOON. THIS
AHEAD OF STALLED NE-SW ORIENTED COLD FRONT EXTENDING FROM
NORTHEAST LOUISIANA TO JUST INLAND OF THE TEXAS COAST...ALONG WITH
A CONTINUATION OF DISTURBANCES ALOFT COMING IN UPON A
SOUTHWESTERLY FLOW.

&&

.PREV DISCUSSION... /ISSUED 510 AM CDT TUE APR 14 2015/

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA THIS MORNING FROM SOUR LAKE IN SOUTHEAST
TEXAS TO MITTIE IN SOUTHWEST LOUISIANA. STORMS ARE PRODUCING
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES AND PERIODS OF VERY
HEAVY RAINFALL. SINCE THE GROUND HAS BECOME COMPLETELY SATURATED
THIS LATEST ROUND OF RAINS WILL MOVE INTO THE CREEKS AND BAYOUS
WITH THE RIVERS EXPECTED TO CONTINUE RISING THE RESULT WILL BE
ADDITIONAL FLOODING ON AREA RIVERS AND BAYOUS. AN UPPER LEVEL LOW
BACK TO THE WEST AND A WEAK FRONT THIS MORNING IS THE FOCUSING
MECHANISM FOR THE STORM DEVELOPMENT.

RAINS ARE EXPECTED TO CONTINUE THROUGH THE WEEK AND INTO THE
WEEKEND. THE UPPER LEVEL LOW THAT IS CURRENTLY SUPPORTING STORM
DEVELOPMENT LOOKS TO KICK OUT OF HERE ON WEDNESDAY MORNING ONLY
TO BE REPLACED BY ANOTHER UPPER LEVEL LOW DROPPING DOWN THE
ROCKIES BY THURSDAY MORNING. A COOL FRONT COMES THROUGH ON FRIDAY
BUT RAINS ARE EXPECTED TO CONTINUE INTO SATURDAY BEFORE STARTING
TO TAPER OFF.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  65  78  65 /  70  40  40  30
LCH  78  67  79  67 /  70  40  50  30
LFT  77  67  80  68 /  80  40  60  30
BPT  80  68  81  68 /  70  30  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

AVIATION...23
Hazardous weather outlook, Apr 14, 4:52 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT TUE APR 14 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-151000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
452 AM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS TODAY. STORMS WILL PRODUCE CLOUD TO
GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAINFALL. THIS WILL SEE
RIVERS CONTINUE TO RISE AS A RESULT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAINS WITH THUNDERSTORMS TO CONTINUE THROUGH THE WEEK AND INTO THE
WEEKEND BEFORE ENDING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Apr 14, 7:05 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 AM CDT TUE APR 14 2015

LAZ044-045-052-053-141230-
LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-
705 AM CDT TUE APR 14 2015

...SPECIAL WEATHER STATEMENT...

AT 704 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ERATH...OR NEAR ABBEVILLE...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...SCOTT...ST. MARTINVILLE...AVERY
ISLAND...BROUSSARD...YOUNGSVILLE...ERATH...DELCAMBRE...MAURICE...
MEAUX...COTEAU...ACADIANA REGIONAL AIRPORT...HENRY...CADE...JEFFERSON
ISLAND AND MILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2979 9206 2981 9207 2980 9207 2982 9208
      2996 9227 3030 9208 3001 9170 2985 9194
      2984 9195 2984 9196 2983 9196 2983 9198
      2981 9198 2978 9203
TIME...MOT...LOC 1204Z 221DEG 20KT 2999 9207

MM
Special weather statement, Apr 14, 7:34 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 AM CDT TUE APR 14 2015

LAZ033-044-045-052-053-141300-
LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-ST. LANDRY LA-
VERMILION LA-
734 AM CDT TUE APR 14 2015

...SPECIAL WEATHER STATEMENT...

AT 731 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR NEW IBERIA...TO JUST SOUTHEAST OF BUTTE LA ROSE.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...ST.
MARTINVILLE...AVERY ISLAND...HENDERSON...LOREAUVILLE...LAKE PELBA...
COTEAU...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...ACADIANA REGIONAL
AIRPORT...CADE...LYDIA...LAKE FAUSSE POINTE...JEFFERSON ISLAND...
BUTTE LA ROSE AND PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2986 9188 2999 9202 3048 9169 3041 9163
      3038 9163 3036 9165 3035 9163 3031 9162
      3028 9159 3026 9159 3024 9157 3023 9148
      3020 9149 3019 9147 3013 9146 3011 9147
      3010 9146 3010 9139 3008 9137
TIME...MOT...LOC 1231Z 227DEG 41KT 3002 9185

MM
Special weather statement, Apr 14, 7:36 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
736 AM CDT TUE APR 14 2015

LAZ033-044-045-052-053-141300-
LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-ST. LANDRY LA-
VERMILION LA-
736 AM CDT TUE APR 14 2015

...SPECIAL WEATHER STATEMENT...

AT 731 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
NEAR NEW IBERIA...TO JUST SOUTHEAST OF BUTTE LA ROSE...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...ST.
MARTINVILLE...AVERY ISLAND...HENDERSON...LOREAUVILLE...LAKE PELBA...
COTEAU...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...ACADIANA REGIONAL
AIRPORT...CADE...LYDIA...LAKE FAUSSE POINTE...JEFFERSON ISLAND...
BUTTE LA ROSE AND PARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2986 9188 2999 9202 3048 9169 3041 9163
      3038 9163 3036 9165 3035 9163 3031 9162
      3028 9159 3026 9159 3024 9157 3023 9148
      3020 9149 3019 9147 3013 9146 3011 9147
      3010 9146 3010 9139 3008 9137
TIME...MOT...LOC 1231Z 227DEG 41KT 3002 9185

MM
Special weather statement, Apr 14, 8:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 AM CDT TUE APR 14 2015

LAZ045-053>055-141345-
ST. MARY-LOWER ST. MARTIN-IBERIA-UPPER ST. MARTIN-
821 AM CDT TUE APR 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN IBERIA...NORTH
CENTRAL ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES...

AT 821 AM CDT...A STRONG THUNDERSTORM WAS NEAR CHARENTON...OR 10
MILES NORTH OF FRANKLIN...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BELLE RIVER...BALDWIN...CHARENTON...PIERRE PART AND
CENTERVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2969 9160 2975 9159 2975 9157 2976 9159
      3009 9156 3013 9146 3012 9147 3010 9146
      3010 9139 3006 9136 3006 9127 3001 9123
      3000 9124 3000 9126 2992 9123 2990 9121
      2986 9120 2984 9116
TIME...MOT...LOC 1321Z 235DEG 20KT 2994 9146

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:31 AM CDTSpecial Marine WarningLCH29 min
Apr 14, 5:59 AM CDTSpecial Marine WarningLCH31 min
Apr 14, 6:31 AM CDTSpecial Marine WarningLCH29 min
Apr 14, 6:57 AM CDTSpecial Marine WarningLCH33 min
Apr 14, 7:05 AM CDTSpecial Weather StatementLCHLafayette25 min
Apr 14, 7:34 AM CDTSpecial Weather StatementLCHSaint Martin26 min
Apr 14, 7:36 AM CDTSpecial Weather StatementLCHSaint Martin24 min
Apr 14, 7:51 AM CDTFlood WatchLCHCameron, Lafayette, Saint Landry, Saint Martin46 min
Apr 14, 8:17 AM CDTAreal Flood AdvisoryLCHIberia, Saint Martin3 hr
Apr 14, 8:25 AM CDTSpecial Marine WarningLCH35 min
Apr 14, 8:37 AM CDTFlash Flood WatchLCHCameron, Lafayette, Saint Landry, Saint Martin10 hr
Apr 14, 8:42 AM CDTAreal Flood AdvisoryLCHIberia, Saint Martin, St. Mary3 hr
Apr 14, 9:11 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion5 hr
Apr 14, 9:23 AM CDTSpecial Marine WarningLCH22 min
Apr 14, 9:35 AM CDTSpecial Weather StatementLCHIberia, St. Mary, Vermilion55 min
Apr 14, 9:45 AM CDTSpecial Marine WarningLCH30 min
Apr 14, 10:18 AM CDTSpecial Weather StatementLCHCameron, Jefferson Davis57 min
Apr 14, 11:06 AM CDTSpecial Weather StatementLCHAllen, Beauregard, Calcasieu, Evangeline54 min
Apr 14, 11:11 AM CDTAreal Flood AdvisoryLCHCalcasieu, Jefferson Davis2 hr
Apr 14, 2:18 PM CDTAreal Flood WarningLCHIberia, Saint Martin, St. Mary, Vermilion3 hr

Nearby

Special Weather Statements in Louisiana, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.